Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Bivariate Exponential Distributions

E. J. Gumbel
Journal of the American Statistical Association
Vol. 55, No. 292 (Dec., 1960), pp. 698-707
DOI: 10.2307/2281591
Stable URL: http://www.jstor.org/stable/2281591
Page Count: 10
  • Get Access
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Bivariate Exponential Distributions
Preview not available

Abstract

A bivariate distribution is not determined by the knowledge of the margins. Two bivariate distributions with exponential margins are analyzed and another is briefly mentioned. In the first distribution (2.1) the conditional expectation of one variable decreases to zero with increasing values of the other one. The coefficient of correlation is never positive and lies in the interval -.40 ≤ ρ ≤ 0, and the correlation ratio varies from -.48 to zero. In the second distribution (3.4) the conditional expectation of one variable increases or decreases with increasing values of the other variable depending on the sign of the correlation. The coefficient of correlation lies in the interval -.25 ≤ ρ ≤ .25, and the correlation ratio is proportional to the coefficient.

Page Thumbnails

  • Thumbnail: Page 
698
    698
  • Thumbnail: Page 
699
    699
  • Thumbnail: Page 
700
    700
  • Thumbnail: Page 
701
    701
  • Thumbnail: Page 
702
    702
  • Thumbnail: Page 
703
    703
  • Thumbnail: Page 
704
    704
  • Thumbnail: Page 
705
    705
  • Thumbnail: Page 
706
    706
  • Thumbnail: Page 
707
    707